Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Amarillo, TX

May 25, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2012, 7:04 PM CDT for 4 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2012, 7:04 PM CDT (00:04 UTC)
Expired
May 25, 2012, 8:00 PM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 6:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6163 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS54 KAMA 260004
SVRAMA
TXC087-129-179-483-260100-
/O.NEW.KAMA.SV.W.0105.120526T0004Z-120526T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT FRI MAY 25 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 800 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THIS STORM
  WAS LOCATED NEAR MCLEAN...OR ABOUT 19 MILES WEST OF SHAMROCK...
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHEELER...
  MCLEAN...
  ALLISON...
  NEW MOBEETIE...
  TWITTY...
  SHAMROCK...
  WELLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3474 10037 3496 10078 3560 10064 3561 9999
      3476 10000
TIME...MOT...LOC 0003Z 212DEG 35KT 3518 10055

$$

MOULTON
3 follow-up statements
962 
WWUS54 KAMA 260017
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT FRI MAY 25 2012

TXC087-129-179-483-260100-
/O.CON.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
717 PM CDT FRI MAY 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR COLLINGSWORTH...WHEELER...EASTERN GRAY AND NORTHEASTERN DONLEY
COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES EAST OF MCLEAN...OR 14 MILES WEST OF SHAMROCK...
MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KELLERVILLE...TWITTY...WHEELER...WELLINGTON...MOBEETIE...NEW 
MOBEETIE...BRISCOE AND ALLISON.


TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3478 10035 3497 10055 3516 10068 3560 10064
      3561 9999 3476 10000
TIME...MOT...LOC 0017Z 212DEG 35KT 3530 10046

$$

MOULTON
206 
WWUS54 KAMA 260031
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
731 PM CDT FRI MAY 25 2012

TXC129-179-260040-
/O.CAN.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
DONLEY TX-GRAY TX-
731 PM CDT FRI MAY 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAY AND NORTHEASTERN
DONLEY COUNTIES IS CANCELLED...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3492 10029 3503 10048 3517 10053 3560 10053
      3561 9999 3493 10000
TIME...MOT...LOC 0030Z 212DEG 35KT 3541 10038

$$

TXC087-483-260100-
/O.CON.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
WHEELER TX-COLLINGSWORTH TX-
731 PM CDT FRI MAY 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN COLLINGSWORTH AND WHEELER COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES EAST OF KELLERVILLE...OR 14 MILES NORTHWEST OF
SHAMROCK...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WHEELER...MOBEETIE...SHAMROCK...BRISCOE AND ALLISON.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3492 10029 3503 10048 3517 10053 3560 10053
      3561 9999 3493 10000
TIME...MOT...LOC 0030Z 212DEG 35KT 3541 10038

$$

MOULTON
081 
WWUS54 KAMA 260042
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT FRI MAY 25 2012

TXC087-260051-
/O.CAN.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
COLLINGSWORTH TX-
742 PM CDT FRI MAY 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLINGSWORTH COUNTY
IS CANCELLED...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3519 10027 3520 10037 3531 10050 3560 10052
      3561 9999 3520 10000
TIME...MOT...LOC 0041Z 220DEG 34KT 3547 10025

$$

TXC483-260100-
/O.CON.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
WHEELER TX-
742 PM CDT FRI MAY 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WHEELER COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHEELER...OR 17 MILES NORTH OF SHAMROCK...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRISCOE
AND ALLISON.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3519 10027 3520 10037 3531 10050 3560 10052
      3561 9999 3520 10000
TIME...MOT...LOC 0041Z 220DEG 34KT 3547 10025

$$

MOULTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:58 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 25, 5:58 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT FRI MAY 25 2012

.AVIATION...
FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED AT ALL SITES FOR THE
PERIOD. MAIN CONCERN FOR THIS PERIOD REMAINS THE WINDS AT ALL SITES.
WINDS SHOULD STAY OUT OF THE SOUTH AND GUSTY TILL AROUND 03Z WHEN
THEY WILL DIMINISH TO BETWEEN 10 TO 20 KTS. OF OTHER CONCERN ARE THE ISOLATED
STORMS POSSIBLE IN THE FAR EAST TX PANHANDLE AND THE ASSOCIATED HIGH
WINDS THEY COULD BRING WITH THEM...HOWEVER BELIEVE THEY SHOULD STAY
AWAY FROM ANY TAF SITE. WINDS SHOULD AGAIN PICK UP AT ALL SITES
SATURDAY MORNING AND STAY GUSTY THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT FRI MAY 25 2012/

DISCUSSION...
ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH THIS EVENING ACROSS
EASTERN SECTIONS WHERE MOIST AIR AHEAD OF DRYLINE STILL IN PLACE.

SLIGHT CHANCE THUNDERSTORM POPS KEPT FOR SATURDAY...BUT HAVE SPREAD
FARTHER EAST...WHERE MOISTURE IS DEEPER AND RICHER...TO INCLUDE ALL
ZONES.  SUNDAY AND SUNDAY NIGHT POPS KEPT FOR EASTERN AND CENTRAL
SECTIONS.  DRY CONDITIONS EXPECTED MONDAY THROUGH TUESDAY NIGHT.
LOW POPS RETAINED WEDNESDAY AND WEDNESDAY NIGHT IN EASTERN ZONES.
DRY THRERAFTER.

TEMPERATURES EXPECTED TO BE CLOSE TO OR SLIGHTLY BELOW CLIMO FOR
THE NEXT SEVERAL DAYS.  BREEZY TO WINDY CONDITIONS EXPECTED ON
SATURDAY AND SUNDAY.  03

COCKRELL

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY
EVENING AS RELATIVE HUMIDITY VALUES REMAIN BELOW 20 PERCENT.
ELEVATED FIRE WEATHER CONDITIONS WILL RESUME ON SATURDAY AND
SUNDAY ACROSS THE WESTERN HALVES OF THE PANHANDLES AS WINDS WILL BE
STRONGER AND RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT.  LIGHT
WINDS ARE EXPECTED ON MONDAY.  ELEVATED FIRE WEATHER CONDITIONS WILL
BE POSSIBLE ON TUESDAY ACROSS THE WESTERN HALVES PANHANDLES.  NORTH
WINDS WILL PREVAIL ON WEDNESDAY AND THURSDAY BEHIND A COLD FRONT. 03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

19/02
Hazardous weather outlook, May 25, 3:31 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT FRI MAY 25 2012

OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
331 PM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES THROUGH THE EARLY EVENING DUE TO THE
COMBINATION OF BREEZY SOUTH WINDS AND LOW RELATIVE HUMIDITIES.

SOUTH WINDS OF 15 TO 30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION
ON AREA LAKES THROUGH THIS EVENING.

IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN
TEXAS AND OKLAHOMA PANHANDLES. IF STORMS DEVELOP...A FEW CAN BE
STRONG WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE WESTERN HALVES
OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AND SUNDAY DUE TO LOW
RELATIVE HUMIDITY VALUES AND STRONG WINDS. ELEVATED FIRE WEATHER
CONDITIONS MAY RETURN ACROSS WESTERN SECTIONS ON TUESDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY
AND SUNDAY NIGHT ACROSS ALL BUT THE FAR WESTERN TEXAS AND OKLAHOMA
PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE STORMS
MAY BE STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS
BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVER THE NEXT SEVERAL DAYS.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TODAY THROUGH SUNDAY.

COCKRELL

In the hours before

Special weather statement, May 25, 6:24 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI MAY 25 2012

TXZ014-015-019-020-260015-
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
624 PM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR COLLINGSWORTH...
WHEELER...GRAY AND DONLEY COUNTIES.

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS IN DONLEY AND COLLINGSWORTH
COUNTIES...MOVING NORTH AT 25 MPH.

BRIEF...STRONG WIND GUSTS OVER 50 MPH AND SMALL HAIL ARE POSSIBLE
NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

MOULTON

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.